Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for fever and watery stools

Answered by
Dr.
Dr. Sumanth Amperayani

Pediatrician, Pulmonology

Practicing since :2003

Answered : 7546 Questions

default
Posted on Mon, 18 Aug 2014 in Child Health
Question: Hello Dr,
My daughter(age 13 months,10 Kg wt. ) is suffering from fever from last 5 days. She was given Calpol syrup & Azithral. On second day after taking Azithral she started passing greenish watery stool 4-5 times. Then she was given Flagyl syrup for controlling the stool but did not recovered. Her fever continued & then Azithral was stopped. My Dr. then gave antibiotic Topcef 100 DT & flagyl continued. But Dr. said that by taking this antibiotic rash may come but fever will be cured. I was worried & consulted another doctor. He told me that the fever is due to stomach infection & he gave OFM syrup, calpol syrup(SOS), neopeptine syrup & Enterogermina. I have started it from today morning but also she has passed frequent stools for four times. she is eating nothing & is restless. Iam giving ORS also & she is passing urine.
I am worried as whether advise from second doctor would work for my daughter or would again take advise from my first doctor.
Please help.
doctor
Answered by Dr. Sumanth Amperayani 14 minutes later
Brief Answer:
Too many antibiotics in too short time

Detailed Answer:
Hi...Thank you for consulting in Health Care magic.

I congratulate you for using ORS well and am happy that your kid is having good urine output which means that she is not dehydrated.

I think in a very short notice you have used too many antibiotics which I feel is not necessary.
It seems your kid is having viral diarrhea. Once it starts it will take 5-10 days to completely get better. Unless the kid's having low urine output or very dull or excessively sleepy or blood in motion or green bilious vomiting...you need not worry.
There is no need to use antibiotics unless there is blood in the motion. Antibiotics might worsen if unnecessarily used causing antibiotic associated diarrhea. Azithral , Flagyl, Topcef and OFM - all are antibiotics. STOP ALL ANTIBIOTICS.

I suggest you use zinc supplements (Z&D drops 1ml once daily for 14 days) & ORS (Each small packet mixed in 200ml of potable water and keep giving sip by sip) as hydration is very important and crucial part of treatment. If there is vomiting you can use Syrup Ondansetron as prescribed by your pediatrician. Using probiotics is good idea (enterogermina). Continue that for a total of 5 days.

Hope my answer was helpful for you. I am happy to help any time. Further clarifications and consultations on Health care magic are welcome. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your kid good health.
Dr. Sumanth MBBS., DCH., DNB (Paed).,

Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Sumanth Amperayani 23 hours later
Many thanks for your reply. It is really helpful.

From yesterday morning, she is taking followings as prescribed by her second doctor:
1.     Junior Lanzol 15 – ½ tablet twice daily for 10 days
2.     ORS
3.     Nasoclear
4.     Z&D drop= 1 ml once daily for 10 days
5.     Enterogermina – 1 ample twice daily for 3 days
6.     OFM syrup – 4ml three times for 6 days
7.     Suspension Sucrac.. – 5ml on SOS if she cries a lot may be due to stomach ache
As advised by you should I stop OFM now? Today is the second day of taking OFM.
From yesterday evening, my daughter is not having fever. Body temp. is sometimes 96-99 deg. F.
But today morning I saw many rashes on her face & back of her body. What may be the cause & what should I apply on the rashes to rectify. Whether it is due to OFM/calpol/ azithral/other antibiotic or due to after effect of fever. I am giving her normal bath.
For your information, a month ago she suffered from similar kind of stomach problem which had mucous in her stool but there was no fever. She was given OFM(3 bottles complete), Z&D, lanzol, econorm. Now again she is suffering from viral diarrhoea with fever & given OFM, Z&D, etc again. Such frequent intake of antibiotics is harmful for my baby. Please advise why it is happening & how would I get rid of it.
Please advise whether her canned milk “Similac 2” can be given to her now or any other milk can be tried, please advise. As she refuses to take other food items in such situation.

doctor
Answered by Dr. Sumanth Amperayani 1 hour later
Brief Answer:
Suggestions of management

Detailed Answer:
HI...thanks for your trust in me and my advice.

Regarding your queries -

1. Rashes could be due to antibiotics - STOP ALL ANTIBIOTICS
2. Do not use anything for the rash and it will subside automatically.
3. My suggestion is not to use antibiotics unless it is very much required. 95% of the kids' illnesses are due to viral and DO NOT REQUIRE ANTIBIOTCS AT ALL.
4. Any milk can be required.
5. Avoid fruit juices as it will aggravate diarrhoea.

I wish your kid a speedy recovery. If you need any future medical consultation and suggestions, I will be glad to help. You can approach me at the following link. Please find the link below.
www.healthcaremagic.com/doctors/dr-sumanth-amperayani/67696


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Sumanth Amperayani 24 hours later
Thanks doctor for your advise.

I will definitely follow your suggestions & give you the feedback.

Thanks. XXXXXXX
doctor
Answered by Dr. Sumanth Amperayani 1 hour later
Brief Answer:
Need feed back please

Detailed Answer:
Hi...thanks for your trust in me.

I wish your kid a speedy recovery. Would be very happy to hear your feedback that your kid got well.

I wish your kid a speedy recovery. If you need any future medical consultation and suggestions, I will be glad to help. You can approach me at the following link. Please find the link below.
www.healthcaremagic.com/doctors/dr-sumanth-amperayani/67696

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Diarrhea

doctor1 MD

Everytime I eat something it goes straight through me. No matter how light or simple the food is, I still hav to go to the bathroom. My stools have been really thin and sometimes I hav diarrhea. I range from around 4 to 5 bowel movements a day. Can anyone tell me whats wrong?

doctor1 MD

About 3:00 Wednesday morning I woke up with severe abdominal pain in the upper abdomen. I had no nausea or diarrhea and was not constipated. The pain was sharp (had me doubled over) and alternated between severe and moderate. After about 45 minutes it mostly went away and I was able to sleep. Around 5am I awoke again, but the pain was far less severe. Through the day the pain was pretty much gone, but I had mild pain again in the evening. Since first getting the pain, I’ve had a lot of gas. Could this simply be gas?

doctor1 MD

hi my name is jennifer and i m from the philippines,just wondering if you could help me out with my problem,re:u.t.i, it all started when i had a severe diarrhea late last year,but that problem was treated in singapore several times coz it kept coming back as well it was only late this year that it was ok already. my u.t.i was also treated in singapore several times this year,they gave me medications like vesicare and citravescent. but the infection still persist so we consulted doctors here in the philippines and they gave me bactrim,quinolone and zinnat. i finished my zinnat dose 2 weeks ago only and now i did a urine test again and results show reaction 5,specific gravity 1.010, negative for both protein albumin and glucose,rbc 0-1,pus 2-5,casts none,amorphous urates few,epithelial moderate and bacteria few..

doctor1 MD

i am having really horrible pain due to epididymal hypertension.... I am 34yrs old, 6ft tall and 240 pounds. In good health in all other aspects. I have tried using ice packs, pain killers and laying down trying to ignore the horrible pain that is in both my testicles and in my stomach. I don t know what to do doctor, I am literally in tears from this pain. Please tell me what is the best way to get rid of this pain. I cannot masterbate because my penis will not get errect from the pain. I have tried for hours to concentrate on an errection but the pain is so strong. the strongest i ve ever felt. I haven t had sex in two months and my new girlfriend has tried to help me tonight but it gave me diarrhea. please help me thanks, doc

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and black shiny square like tar. It was sticky.After a while ,quit passing those odd things and started...

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT PINPOINT ANYTHING THAT I HAVE EATEN OR DONE THAT WOULD CONTRIBUTE TO THE ISSUE. I HAVE ALSO EXPERIENCED A...

doctor1 MD

Have soreness/tenderness on both sides of head, fever between 99.9 and 102.5. Nauseous! sore joints.